Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 24, 2022, 6:42 PM CDT for Sterling County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2022, 6:42 PM CDT (23:42 UTC)
- Expired
- May 24, 2022, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
268
WFUS54 KSJT 242342
TORSJT
TXC431-250015-
/O.NEW.KSJT.TO.W.0005.220524T2342Z-220525T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
642 PM CDT Tue May 24 2022
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southern Sterling County in west central Texas...
* Until 715 PM CDT.
* At 642 PM CDT, a severe thunderstorm capable of producing a tornado
was located 13 miles west of Sterling City, moving southeast at 40
mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southern Sterling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3182 10127 3185 10125 3174 10082 3170 10083
3170 10086 3163 10086 3156 10088 3156 10093
3173 10127
TIME...MOT...LOC 2342Z 293DEG 35KT 3176 10121
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
JW1 follow-up statement
492
WWUS54 KSJT 242357
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
657 PM CDT Tue May 24 2022
TXC431-250015-
/O.CON.KSJT.TO.W.0005.000000T0000Z-220525T0015Z/
Sterling TX-
657 PM CDT Tue May 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN
STERLING COUNTY...
At 657 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Sterling City, moving southeast at 40
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southern Sterling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3178 10120 3183 10117 3174 10082 3170 10083
3170 10086 3163 10086 3156 10088 3156 10093
3172 10123
TIME...MOT...LOC 2357Z 293DEG 35KT 3170 10105
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
JWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 6:41 PM CDT, 1 minute earlier.
Area forecast discussion, May 24, 6:41 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 641 PM CDT Tue May 24 2022 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 130 PM CDT Tue May 24 2022 ...Severe Weather Outbreak Possible This Afternoon and Evening... The latest mesoanalysis indicates an outflow boundary along a San Angelo to Brownwood line. A dryline was located west of our area in the Trans Pecos. The warm sector was located across the southern half of the area with SBCAPES of 1500 to 2000 J/kg, locally 2500 J/kg. The effective shear is strong, 35 to 45 knots. The Hi-Res models indicates initial storms will be supercells developing, mainly across the Concho Valley and Northern Edwards Plateau late this afternoon and early evening. These storms may produce very large hail, damaging winds and isolated tornadoes. Then a QLCS system will move east-southeast across much of the area this evening and exiting the southern part of the area by midnight. The main hazards will be damaging winds and hail with these storms. Also, localized flash flooding is possible due to heavy rainfall and possible training of storms. Look for isolated to scattered showers and a few thunderstorms after midnight and then a dry forecast for Wednesday. Look for nice weather on Wednesday with highs in the 70s to lower 80s. && .LONG TERM... (Wednesday night through next Monday) Issued at 130 PM CDT Tue May 24 2022 By Wednesday night, showers and storms will be along the TX coast, and our area will be under the influence of northwest flow aloft, resulting in drying and clearing conditions. With clear skies, dry air, and light winds, lows will be able to drop into the lower 50s to around 60 degrees, well below normal values. A warm-up is still anticipated from Thursday through the weekend, as upper level ridging and the low level thermal ridge move back into the area. By Saturday, triple digit heat is expected at most locations north of an Ozona to San Saba line. Winds are also expected to pick up out of the southwest from Saturday through the first half of next week, resulting in increased fire weather concerns. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Tue May 24 2022 A band of strong to severe thunderstorms, extending from Brownwood to Sonora at 625 PM, will move east across the southeastern part of our area this evening. Another area of showers and storms is approaching the western Big Country and northwestern Concho Valley, from West Texas. This area of convection will move east- southeast across our area between 630 PM and Midnight. Our TAF sites will have ceiling and visibility reductions in the heavy rain accompanying the showers and storms. The stronger storms will have a threat for hail and strong, gusty winds. Skies will be clearing tonight, once the showers and storms exit the area. Patchy low cloud development is expected late tonight over mainly the Big Country, with bases and ceilings 2000-2500 ft. This should occasinally affect the KABI TAF site. Mostly sunny skies and VFR conditions are expected during the day Wednesday, with somewhat gusty north-northwest winds. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 52 88 / 60 0 0 0 San Angelo 55 81 53 92 / 60 0 0 0 Junction 59 80 54 91 / 70 10 0 0 Brownwood 56 78 52 88 / 80 0 0 0 Sweetwater 52 78 55 90 / 40 0 0 0 Ozona 57 80 56 89 / 60 0 0 0 Brady 58 78 54 89 / 80 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....20 AVIATION...19
Hazardous weather outlook, May 24, 1:20 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 120 PM CDT Tue May 24 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 120 PM CDT Tue May 24 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible across all of West Central Texas this afternoon and overnight. The main hazards will be very large hail and damaging winds, although isolated tornadoes are also possible. In addition, heavy rainfall may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 24, 5:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL BROOKESMITH 31.55N 99.12W
05/24/2022 E1.75 INCH BROWN TX PUBLIC
&&
SNLocal storm report, May 24, 6:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 1 NNE WINCHELL 31.49N 99.15W
05/24/2022 BROWN TX LAW ENFORCEMENT
THREE POWER POLES WERE BLOWN DOWN AND THREE
POWER POLES WERE SNAPPED.
&&
19Special weather statement, May 24, 6:23 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
623 PM CDT Tue May 24 2022
TXZ077-078-250015-
Schleicher TX-Sutton TX-
623 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of southeastern
Schleicher and northwestern Sutton Counties through 715 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sonora, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sonora, Eldorado, The Intersection Of I-10 And Ranch Road 1989, Us-
277 Near The Sutton-
Schleicher County Line and The Intersection Of Ranch Road 2596 And
Ranch Road 864.
This includes Interstate 10 between Mile Markers 390 and 409.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3047 10066 3061 10082 3099 10052 3073 10013
TIME...MOT...LOC 2323Z 230DEG 38KT 3060 10067
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AJWLocal storm report, May 24, 6:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 SSE BROWNWOOD 31.66N 98.96W
05/24/2022 E1.00 INCH BROWN TX PUBLIC
TREES ALSO BLOWN DOWN, AND FLOODING INTO A
GARAGE.
&&
SNLocal storm report, May 24, 6:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ZEPHYR 31.68N 98.80W
05/24/2022 E1.00 INCH BROWN TX PUBLIC
&&
SNLocal storm report, May 24, 6:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST ROCHELLE 31.23N 99.21W
05/24/2022 M67 MPH MCCULLOCH TX TRAINED SPOTTER
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:04 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 41 min |
| May 24, 3:21 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 54 min |
| May 24, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 53 min |
| May 24, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 49 min |
| May 24, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 63 min |
| May 24, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 55 min |
| May 24, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 42 min |
| May 24, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 62 min |
| May 24, 4:30 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 24, 4:34 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, Runnels | 3 hr |
| May 24, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 56 min |
| May 24, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Tom Green | 39 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 49 min |
| May 24, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 60 min |
| May 24, 4:49 PM CDT | Tornado Warning | SJT | Brown, Coleman | 41 min |
| May 24, 4:57 PM CDT | Special Weather Statement | SJT | Tom Green | 48 min |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 45 min |
| May 24, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| May 24, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 62 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho | 29 min |
| May 24, 5:53 PM CDT | Tornado Warning | SJT | Brown | 52 min |
| May 24, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 41 min |
| May 24, 6:06 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, Concho, McCulloch | 3 hr |
| May 24, 6:23 PM CDT | Special Weather Statement | SJT | Schleicher | 52 min |
| May 24, 6:28 PM CDT | Flash Flood Warning | SJT | Brown, Concho, McCulloch | 3 hr |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 57 min |
| May 24, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 55 min |
| May 24, 6:45 PM CDT | Special Weather Statement | SJT | Tom Green | 45 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.